Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 311, NWS Tulsa, OK

May 13, 2008Haskell County, LeFlore County, Oklahoma; Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 13, 2008, 10:50 PM CDT for Haskell County, LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2008, 10:50 PM CDT (03:50 UTC)
Expired
May 13, 2008, 11:45 PM CDT
In force
55 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Sebastian County, AR, Haskell County, OK, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 37 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 2:03 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
635 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:28 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 13, 9:28 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
928 PM CDT TUE MAY 13 2008

.DISCUSSION...
HAVE TRIMMED SOME OF WATCH 311...MAINLY ZONES NORTHWEST OF TULSA
WHERE THE FRONT HAS PASSED. OTHERWISE ALTERED WINDS AND POPS BASED
ON FRONTAL POSITION AND CURRENT RADAR TRENDS. TEMPERATURES LOOK
REASONABLE SO DIDNT ALTER THEM TOO MUCH.

UPDATED ZFP/PFM/AFM ALREADY SENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
Hazardous weather outlook, May 13, 8:15 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT TUE MAY 13 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
815 PM CDT TUE MAY 13 2008

...SEVERE THUNDERSTORMS WILL LIKELY CONTINUE INTO THE
   OVERNIGHT HOURS...

...LARGE HAIL...DAMAGING WINDS AND ISOLATES TORNADOES POSSIBLE...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
        RISK...ELEVATED.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING...BECOMING LIMITED AFTER 10 PM.

	AREA AT GREATEST RISK...EAST OF A LINE FROM BARTLESVILLE TO BOLEY.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...ONGOING IN EASTERN OKLAHOMA THIS
        EVENING...FAR NORTHWEST ARKANSAS FAR EASTERN OKLAHOMA AND
        NORTHWEST CENTRAL ARKANSAS OVERNIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...11 PM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...11 PM.

DISCUSSION...
A SURFACE COLD FRONT WAS ROUGHLY ALONG A BARTLESVILLE TO BOLEY
OKLAHOMA LINE THIS EVENING....WITH THE THREAT OF SEVERE WEATHER
FOCUSED ACROSS EASTERN OKLAHOMA ALONG THE FRONT. THE LOSS OF DAYTIME
HEATING HAS REDUCED SURFACE BASED CAPE VALUES SOME..HOWEVER VALUES
APPROACHING 2500 J/KG. ALONG WITH LIFTED INDEX VALUES OF -6 TO -8
WILL CONTINUE. TO SUPPORT SEVERE WEATHER...LARGE HAIL AND DAMAGING
WINDS...JUST AHEAD OF THE FRONT. SUPERCELL DEVELOPMENT WILL DECREASE
AS THE EVENING PROGRESSES AS THE STORMS BECOME MORE LINEAR IN
NATURE...HOWEVER AN ISOLATED TORNADO WILL REMAIN POSSIBLE ACROSS
NORTHEAST OKLAHOMA FOR THE NEXT SEVERAL HOURS.

THE COLD FRONT WILL MOVE SOUTHEAST AND BE POSITIONED SOUTH OF I-44
NEAR MIDNIGHT. THE SEVERE THREAT WILL END NORTH OF THE FRONT...WHILE
CONTINUING INTO THE OVERNIGHT SOUTH OF THE BOUNDARY. AT THAT TIME...
THE WIND PROFILES WILL FAVOR A MORE LINEAR MODE OF STORMS WITH LARGE
HAIL AND DAMAGING WINDS BECOMING THE MAIN THREAT...HOWEVER ANY MORE
ORGANIZED STORM CLUSTERS COULD SPAWN A TORNADO.

STORMS WILL CONTINUE TO DEVELOP SOUTH OF THE FRONT OVER NORTH
TEXAS AND MOVE INTO SOUTHEAST OKLAHOMA OVERNIGHT WITH THE
POTENTIAL FOR HEAVY RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THROUGH MUCH OF TONIGHT.
SEVERE WEATHER PREPARATIONS SHOULD BE COMPLETED...ESPECIALLY IN
AREAS ENGAGED IN ONGOING CLEAN-UP FROM SATURDAYS STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE COLD FRONT IS EXPECTED TO STALL ACROSS NORTH TEXAS ON
WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH
OF THE FRONT AS EARLY AS WEDNESDAY MORNING...AS DEEP LAYERED LIFT
INCREASES AHEAD OF AN APPROACHING UPPER LEVEL LOW. THUNDERSTORMS
SHOULD EXPAND IN COVERAGE LATER WEDNESDAY AND INTO WEDNESDAY NIGHT
AS THE MAIN UPPER SYSTEM AND ASSOCIATED SURFACE LOW EJECT ACROSS
THE AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND
WEDNESDAY NIGHT...MAINLY SOUTH OF INTERSTATE 40...WITH LARGE HAIL
AND DAMAGING WINDS BEING THE MAIN THREAT.

LOCALLY HEAVY RAINFALL MAY DEVELOP AS WELL...WITH 1 TO 3 INCHES OF
RAIN POSSIBLE.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONTINUE TO MONITOR LATER FORECASTS AND DISCUSSIONS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, May 13, 7:29 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT TUE MAY 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             BOLEY                   35.49N 96.48W
05/13/2008  E1.00 INCH       OKFUSKEE           OK   PUBLIC

&&

RBD
Local storm report, May 13, 7:52 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
752 PM CDT TUE MAY 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             BEARDEN                 35.35N 96.39W
05/13/2008  E1.00 INCH       OKFUSKEE           OK   BROADCAST MEDIA

&&

MAT
Local storm report, May 13, 7:53 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT TUE MAY 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             4 SW OKEMAH             35.39N 96.35W
05/13/2008  E1.75 INCH       OKFUSKEE           OK   AMATEUR RADIO

&&

MAT
Local storm report, May 13, 9:27 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
927 PM CDT TUE MAY 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             5 S CHECOTAH            35.40N 95.52W
05/13/2008  E1.00 INCH       MCINTOSH           OK   EMERGENCY MNGR

&&

MAT
Special weather statement, May 13, 10:09 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CDT TUE MAY 13 2008

OKZ070-072-074-140345-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
1009 PM CDT TUE MAY 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE AND CENTRAL SEQUOYAH

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN HASKELL

AT 1009 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHWEST OF STIGLER...MOVING EAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...STIGLER...WHITEFIELD...
KEOTA...KANIMA...TAMAHA...MC KEY...BRIARTOWN AND PORUM.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3552 9485 3522 9481 3520 9525 3536 9527
TIME...MOT...LOC 0309Z 262DEG 31KT 3529 9513
Local storm report, May 13, 10:43 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT TUE MAY 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             KEOTA                   35.26N 94.92W
05/13/2008  E0.75 INCH       HASKELL            OK   PUBLIC

&&

RBD

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:45 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee60 min
May 13, 8:04 PM CDTSevere Thunderstorm WarningTSAMcIntosh56 min
May 13, 8:52 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner26 min
May 13, 9:06 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg38 min
May 13, 10:09 PM CDTSpecial Weather StatementTSAHaskell36 min
May 13, 10:17 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah43 min
May 13, 11:31 PM CDTSevere Thunderstorm WarningTSALatimer43 min
May 14, 2:20 PM CDTRiver Flood WarningTSACrawford, Sebastian24 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.